At a loss....

Discussion in 'Horse Health' started by Marie2018, Oct 5, 2018.

  1. Marie2018

    Marie2018 Registered

    Joined:
    Oct 5, 2018
    Messages:
    13
    Likes Received:
    3
    I thought about that too but all the vets said it was not enough sugar to do any damage. One vet recomended soaking her hay but said that was not a big deal.
     
  2. Marie2018

    Marie2018 Registered

    Joined:
    Oct 5, 2018
    Messages:
    13
    Likes Received:
    3
    She had the diarrhea before I started the Platinum GI. :/
     
  3. doublelranch

    doublelranch Senior Member

    Joined:
    Oct 13, 2014
    Messages:
    1,832
    Likes Received:
    2,984
    No. You need an extended released buffered product to make it to the hindgut. Stinky cow piles for poops are one of the symptoms.
     
    Marie2018 and ginster like this.
  4. Marie2018

    Marie2018 Registered

    Joined:
    Oct 5, 2018
    Messages:
    13
    Likes Received:
    3
    Thank you! Is that product ok to give with all the other things she's on?
     
  5. Marie2018

    Marie2018 Registered

    Joined:
    Oct 5, 2018
    Messages:
    13
    Likes Received:
    3
    Thank you! Is that product ok to give with all the other things she's on?
     
  6. Marie2018

    Marie2018 Registered

    Joined:
    Oct 5, 2018
    Messages:
    13
    Likes Received:
    3
    Thank you! Is that product ok to give with all the other things she's on?
     
  7. doublelranch

    doublelranch Senior Member

    Joined:
    Oct 13, 2014
    Messages:
    1,832
    Likes Received:
    2,984
    I would check with your vet. I'm not sure if adding it while already on the Platinum GI would be too much. Kentucky Equine Research also has people you can call and talk to about concerns.
     
    Marie2018 likes this.
  8. Marie2018

    Marie2018 Registered

    Joined:
    Oct 5, 2018
    Messages:
    13
    Likes Received:
    3
    Thank you!
     
    doublelranch likes this.
  9. turnnburnlynx

    turnnburnlynx Senior Member

    Joined:
    Oct 17, 2010
    Messages:
    1,218
    Likes Received:
    1,485
    It sounds like she is also getting an excessive amount of vitamins/minerals. Realistically I would drop the weight builder and keep her on the platinum GI - it will contain all of the vitamin and minerals she will need. Excessive amounts of certain vitamins (b,d,e) can become toxic, and can cause some of the symptoms you are seeing. Same with certain minerals.
    Keep her on the senior feed, cut out most of the supplements , and get a stool sample to your vet.
     
    ginster and Marie2018 like this.
  10. Marie2018

    Marie2018 Registered

    Joined:
    Oct 5, 2018
    Messages:
    13
    Likes Received:
    3

    Both vets were very agents stopping the weight builder :/ a fecal for what? I have already sent it out for a full parasite evaluation.
    Also the diarrhea started before I started the Platinum GI .
     

Share This Page